Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Oct 13, 2012, 2:41 PM CDT for 11 counties in Texas. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 2:41 PM CDT (19:41 UTC)
- Expired
- Oct 13, 2012, 4:00 PM CDT
- In force
- 79 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 78 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
905
WWUS84 KEWX 131941
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
241 PM CDT SAT OCT 13 2012
TXZ172-173-189>194-206>208-132100-
BASTROP-BLANCO-BURNET-CALDWELL-COMAL-GUADALUPE-HAYS-KENDALL-LEE-
TRAVIS-WILLIAMSON-
241 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR COMAL...BASTROP...BLANCO...
BURNET...CALDWELL...WILLIAMSON...TRAVIS...LEE...KENDALL...HAYS AND
GUADALUPE COUNTIES UNTIL 400 PM CDT...
AT 240 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
SCATTERED SHOWERS AND THUNDERSTORMS FORMING IN A MOIST UNSTABLE
ENVIRONMENT FROM GEORGETOWN AND AUSTIN AND EXTENDING SOUTHWEST TO
BLANCO AND SEGUIN. THE THUNDERSTORMS ARE MOVING NORTHEAST AT
25 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE IN OR NEAR THE STRONGER
THUNDERSTORMS...ALONG WITH BRIEF PERIOD OF MODERATE TO HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BASTROP...
ANDERSON MILL...
CEDAR PARK...
BURNET...
PFLUGERVILLE...
WINDEMERE...
BERTRAM...
ROUND ROCK...
ELGIN...
GIDDINGS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LOCALLY HEAVY RAIN COULD FLOOD LOW LYING AREAS SUCH AS DITCHES...
LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE
ACROSS FLOODED ROADWAYS.
LAT...LON 3092 9783 3086 9787 3072 9734 3047 9715
3052 9706 3029 9675 2942 9801 2982 9835
2984 9854 2972 9874 2979 9892 3014 9892
3014 9859 3050 9859 3049 9835 3067 9844
3074 9837 3088 9846 3103 9844 3104 9792
TIME...MOT...LOC 1938Z 215DEG 16KT 3041 9788
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 2:12 PM CDT, 29 minutes earlier.
Area forecast discussion, Oct 13, 2:12 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 212 PM CDT SAT OCT 13 2012 .UPDATE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EDWARDS...KINNEY AND VAL VERDE COUNTIES UNTIL 9 PM THIS EVENING. ATMOSPHERIC CONDITIONS ARE FAVORABLE THIS AFTERNOON AND EVENING FOR STRONG TO SEVERE STORMS TO DEVELOP ACROSS THE NORTHWESTERN PORTION OF SOUTH CENTRAL TEXAS. MAIN THREATS BEING THUNDERSTORM WIND GUSTS OF 60 MPH AND LARGE HAIL WITH EPISODES OF HEAVY RAINS AND FREQUENT LIGHTNING STRIKES. A MORE DETAIL AREA FORECAST DISCUSSION OUT WITHIN THE NEXT HOUR. UPDATED ZONE FORECAST PRODUCT ALREADY OUT. && .PREV DISCUSSION... /ISSUED 1212 PM CDT SAT OCT 13 2012/ DISCUSSION... SEE AVIATION FOR 18Z TAFS. AVIATION... CIGS 3 THSD TO 5 THSD BKN THRU 03Z WITH SCT SHRA/TSRA DEVELOPING IN A MOIST AND UNSTABLE ENVIRONMENT. ISOLATED SVR TSRA COULD DEVELOP LATER IN THE AFTN THROUGH TONIGHT ALONG AND WEST OF IH35. A COLD FRONT WILL MOVE TOWARD THE AREA LATE TONIGHT. THIS WILL BRING MVFR CIGS AND OCCASIONAL SHRA/TSRA. CHANCES FOR RAIN WILL INCREASE TONIGHT AND CONTINUE THROUGH SUNDAY...AS A SLOW MOVING COLD FRONT MOVES ACROSS SOUTH CENTRAL TEXAS. MVFR CIGS WILL FORM AFTER 03Z AROUND 1 THSD TO 2 THSD FT BKN TO OVC AND CONTINUE THROUGH SUNDAY MORNING. CIGS ON SUNDAY AFTERNOON WILL BE NEAR 2 THSD TO 3 THSD BKN TO OVC...WITH LOWER CIGS IN AREAS OF RAIN...SHRA OR TSRA. PREV DISCUSSION... /ISSUED 1103 AM CDT SAT OCT 13 2012/ UPDATE... ISOLATED SHOWERS WILL CONTINUE TO AFFECT PARTS OF THE EDWARDS PLATEAU AND RIO GRANDE PLAINS LATE THIS MORNING. THIS ACTIVITY WILL BE TRANSITIONING INTO SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING AS MOISTURE/INSTABILITY INCREASES. THERE ARE SEVERAL COMPONENTS FOR THIS AFTERNOON AND EVENING THAT FAVOR STRONG TO SEVERE STORMS DEVELOPMENT SUCH AS THE WARM SECTOR/DEW POINTS IN THE LOWER TO MID 70S PUSHING NORTHWESTWARD ACROSS THE RIO GRANDE PLAINS PER LATEST LAPS SURFACE DEWPOINT CHART...12Z DRT SOUNDING CAPE VALUES ABOVE 2000 J/KG...PWS NEAR 2 INCHES...LOW LEVEL JET OF 30 TO 40 KNOTS...PROXIMITY OF A PACIFIC COLD FRONT AND ASSOCIATED UPPER TROUGH. ALL THIS TRANSLATES TO UNSTABLE CONDITIONS LATER THIS AFTERNOON AND EVENING MAINLY ACROSS THE RIO GRANDE PLAINS AND HILL COUNTRY AREAS. EXPECT HEAVY DOWNPOURS WITH PLENTY LIGHTNING ACTIVITY AND STRONG TO SEVERE THUNDERSTORM DAMAGING WINDS AND LARGE HAIL. RESIDENTS AND VISITORS ALONG AND WEST OF I35 CORRIDOR...ARE URGED TO MONITOR CLOSELY THE WEATHER CONDITIONS FOR THIS AFTERNOON AND EVENING ESPECIALLY FROM 5 PM TO ABOUT 11 PM THE EVENING AS THIS WEATHER EVENT UNFOLDED. PREV DISCUSSION... /ISSUED 658 AM CDT SAT OCT 13 2012/ AVIATION... MVFR CIGS WILL PREVAIL ACROSS THE REGION THIS MORNING. IMPROVEMENT TO VFR AROUND NOON. A COLD FRONT WILL MOVE TOWARD THE AREA LATE TONIGHT. THIS WILL BRING MVFR CIGS AND OCCASIONAL TSRA. CHANCES FOR PRECIP LOOK BEST AFTER AROUND 03Z AND CONTINUE THROUGH THE END OF THE FORECAST PERIOD. PREV DISCUSSION... /ISSUED 357 AM CDT SAT OCT 13 2012/ DISCUSSION... ISOLATED SHOWERS ALREADY MOVING NWD ACROSS THE WESTERN CWA THIS MORNING IN ADVANCE OF THE UPPER TROUGH OVER THE SRN ROCKIES. CONVECTION WILL INCREASE AND BECOME MORE ORGANIZED OVER WEST TX THIS AFTERNOON. THE CONVECTION WILL MOVE SLOWLY EWD INTO THE NWRN CWA WITH A SLOW MOVING NE-SW ORIENTED COLD FRONT THIS EVENING AS THE UPPER TROF LIFTS ENEWD INTO THE MID WEST. THERE REMAINS A SLIGHT RISK OF STRONG TO SEVERE STORMS MAINLY THIS EVENING ALONG THE FRONTAL BOUNDARY WITH MAIN THREAT BEING DAMAGING WINDS. THE COLD FRONT SLOWS DOWN OVERNIGHT AND BECOMES ORIENTED MORE ENE- WSW...THEREFORE LESSENING SEVERE THREAT WITH LOCALLY HEAVY RAINFALL POSSIBLE IN THE LATE NIGHT HOURS DUE TO BACK BUILDING TRAINING CELLS. QPF AMOUNTS WILL AVERAGE FROM NEAR 1/4 INCH WEST TO NEAR 1 INCH NE...WITH LOCALLY HEAVIER AMOUNTS OF 2 TO 3 INCHES POSSIBLE. DECREASING RAIN CHANCES SUNDAY AFTERNOON/EVENING AS THE FRONTAL BOUNDARY PUSHES S OF THE AREA AND A WEAK RIDGE BUILDS IN FROM THE WEST. COOLER AND DRIER MONDAY/MONDAY NIGHT...HOWEVER RAIN CHANCES RETURN TUESDAY/TUESDAY NIGHT AS ANOTHER TROF DROPS SEWD ACROSS TX. SOME UNCERTAINTY ABOUT HOW MUCH MOISTURE WILL RETURN AHEAD OF THIS SYSTEM...WITH POSSIBLE MID LEVEL MOISTURE FROM A TROPICAL SYSTEM OFF BAJA. HAVE CONTINUED WITH SLIGHT TO LOW CHANCES POPS ACROSS MUCH THE CWA TUE-TUE NIGHT WITH MATCHES UP WELL WITH SURROUNDING OFFICES. A STRONGER COLD FRONT ARRIVES WEDNESDAY NIGHT/THURSDAY MORNING WITH ONLY BRIEF RAIN CHANCES. MUCH COOLER AND DRIER FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND. HAVE GONE WITH COOLER ECMWF GUIDANCE...ESPECIALLY WITH OVERNIGHT LOWS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 83 61 82 63 / 60 40 10 - - AUSTIN BERGSTROM INTL AIRPORT 70 84 59 82 60 / 60 40 10 - - NEW BRAUNFELS MUNI AIRPORT 71 84 62 82 61 / 50 30 20 - - BURNET MUNI AIRPORT 71 82 57 80 61 / 70 30 10 - - DEL RIO INTL AIRPORT 73 85 64 83 66 / 50 20 30 - 10 GEORGETOWN MUNI AIRPORT 71 82 58 81 60 / 60 40 10 - - HONDO MUNI AIRPORT 71 84 63 82 63 / 50 30 30 - 10 SAN MARCOS MUNI AIRPORT 72 84 61 82 61 / 60 40 20 - - LA GRANGE - FAYETTE REGIONAL 71 86 63 82 62 / 50 40 20 - - SAN ANTONIO INTL AIRPORT 73 84 63 82 63 / 50 30 20 - - STINSON MUNI AIRPORT 73 85 64 82 64 / 40 30 30 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...08 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Oct 13, 2:17 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 217 PM CDT SAT OCT 13 2012 TXZ171>173-183>194-202>209-217>225-228-141100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 217 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR VAL VERDE...KINNEY AND EDWARDS COUNTIES UNTIL 900 PM CDT. THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN THREAT WILL BE FOR DAMAGING WIND GUSTS AND HAIL...WITH THE MAIN THREAT AREA WILL BE ALONG AND WEST OF I-35. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF STRONG THUNDERSTORMS SUNDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Oct 13, 2:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
241 PM CDT SAT OCT 13 2012
TXZ172-173-189>194-206>208-132100-
BASTROP-BLANCO-BURNET-CALDWELL-COMAL-GUADALUPE-HAYS-KENDALL-LEE-
TRAVIS-WILLIAMSON-
241 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR COMAL...BASTROP...BLANCO...
BURNET...CALDWELL...WILLIAMSON...TRAVIS...LEE...KENDALL...HAYS AND
GUADALUPE COUNTIES UNTIL 400 PM CDT...
AT 240 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
SCATTERED SHOWERS AND THUNDERSTORMS FORMING IN A MOIST UNSTABLE
ENVIRONMENT FROM GEORGETOWN AND AUSTIN AND EXTENDING SOUTHWEST TO
BLANCO AND SEGUIN. THE THUNDERSTORMS ARE MOVING NORTHEAST AT
25 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE IN OR NEAR THE STRONGER
THUNDERSTORMS...ALONG WITH BRIEF PERIOD OF MODERATE TO HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BASTROP...
ANDERSON MILL...
CEDAR PARK...
BURNET...
PFLUGERVILLE...
WINDEMERE...
BERTRAM...
ROUND ROCK...
ELGIN...
GIDDINGS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LOCALLY HEAVY RAIN COULD FLOOD LOW LYING AREAS SUCH AS DITCHES...
LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE
ACROSS FLOODED ROADWAYS.
LAT...LON 3092 9783 3086 9787 3072 9734 3047 9715
3052 9706 3029 9675 2942 9801 2982 9835
2984 9854 2972 9874 2979 9892 3014 9892
3014 9859 3050 9859 3049 9835 3067 9844
3074 9837 3088 9846 3103 9844 3104 9792
TIME...MOT...LOC 1938Z 215DEG 16KT 3041 9788The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:55 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Lee, Williamson | 80 min |
| Oct 13, 6:07 PM CDT | Special Weather Statement | EWX | Lee | 53 min |
| Oct 13, 6:40 PM CDT | Tornado Warning | EWX | Lee | 35 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.